MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400

OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400
Model Number WB50402W
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reports are being submitted the foot switch and high frequency generator.Please refer to the following events: patient identifier of (b)(6) is related to model number: wb50402w, serial/lot number: unknown.Patient identifier of (b)(6) is related to model number: wb91051w, serial/lot number: (b)(6).This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported that when using the foot switch, double with the high frequency generator during a procedure, an e433 error message was displayed.The customer noted the foot switch was in bad condition.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to the following: 1.A temporarily sticking reed contact.2.A temporary short circuit in the connector plug.3.A temporary short circuit due to moisture-induced leakage currents.Olympus will continue to monitor field performance for this device.

Brand Name
FOOT SWITCH, DOUBLE, FOR, ESG-400
Common Device Name
FOOT SWITCH, DOUBLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17755284
Report Number9610773-2023-02591
Device Sequence Number6618580
Product Code GEI
UDI-Device Identifier04042761076807
UDI-Public04042761076807
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K203682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB50402W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown